MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CARBOFLO VASCULAR GRAFT; EPTFE VASCULAR GRAFT

BARD PERIPHERAL VASCULAR, INC. CARBOFLO VASCULAR GRAFT; EPTFE VASCULAR GRAFT
Model Number F5008TWSC
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during implantation of the eptfe vascular graft, the graft allegedly tore during beading removal.It was further reported that the health care provider removed the segment of torn graft material and completed the procedure with the remaining length of the graft.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only event reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.The returned device was noted to have some gouging along the beading track, and a circumferential tear 0.3cm in length.Therefore, the investigation was confirmed for the alleged torn material.The definitive root cause could not be determined based upon available information.It was unknown whether procedural issues contributed to the event.Labeling review: the current instructions for use (ifu) states: precautions: when removing the external spiral support (beading) of the graft, the beading must be removed slowly and at a 90° angle to the graft.Rapid unwinding and /or removal at less than a 90° angle may result in graft damage.Do not use surgical blades or sharp, pointed instruments to remove the beading as this may damage the graft wall.If damage occurs, that segment of the graft should not be used.
 
Event or Problem Description

Brand Name
CARBOFLO VASCULAR GRAFT
Common Device Name
EPTFE VASCULAR GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7053585
Report Number2020394-2017-01638
Device Sequence Number903356
Product Code DSY
UDI-Device Identifier00801741021565
UDI-Public(01)00801741021565
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K004011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2021
Device Model NumberF5008TWSC
Device Catalogue NumberF5008TWSC
Device Lot NumberVTAT0394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2017
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1